Taiwanese Journal of Mathematics

Distance Eigenvalues and Forwarding Indices of Circulants

Shuting Liu, Huiqiu Lin, and Jinlong Shu

Full-text: Open access


In this paper, we give the distance spectral radii of several classes of circulant graphs. We also list the elements in the first rows of their corresponding distance matrices, with which all other distance eigenvalues can be obtained. In addition, we get the relationships between the distance spectral radii and forwarding indices of circulant graphs. Finally, the exact values of the vertex-forwarding indices and some bounds of the edge-forwarding indices for these kinds of graphs are presented.

Article information

Taiwanese J. Math., Volume 22, Number 3 (2018), 513-528.

Received: 21 June 2016
Revised: 20 June 2017
Accepted: 28 August 2017
First available in Project Euclid: 4 October 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 05C50: Graphs and linear algebra (matrices, eigenvalues, etc.) 05C12: Distance in graphs

circulant graph distance eigenvalue forwarding index


Liu, Shuting; Lin, Huiqiu; Shu, Jinlong. Distance Eigenvalues and Forwarding Indices of Circulants. Taiwanese J. Math. 22 (2018), no. 3, 513--528. doi:10.11650/tjm/170812. https://projecteuclid.org/euclid.twjm/1507082428

Export citation


  • M. Aouchiche and P. Hansen, Distance spectra of graphs: a survey, Linear Algebra Appl. 458 (2014), 301–386.
  • F. Boesch and R. Tindell, Circulants and their connectivities, J. Graph Theory 8 (1984), no. 4, 487–499.
  • J. A. Bondy and U. S. R. Murty, Graph theory with applications, American Elsevier Publishing Co., New York, 1976.
  • F. R. K. Chung, E. G. Coffman, M. I. Reiman and B. Simon, The forwarding index of communication networks, IEEE Trans. Inform. Theory 33 (1987), no. 2, 224–232.
  • P. J. Davis, Circulant Matrices, A Wiley-Interscience Publication, Pure and Applied Mathematics, John Wiley & Sons, New York, 1979.
  • R. L. Graham and H. O. Pollak, On the addressing problem for loop switching, Bell System Tech. J. 50 (1971), 2495–2519.
  • M.-C. Heydemann, J.-C. Meyer and D. Sotteau, On forwarding index of networks, Discrete Appl. Math. 23 (1989), no. 2, 103–123.
  • H. Lin, Y. Hong, J. Wang and J. Shu, On the distance spectrum of graphs, Linear Algebra Appl. 439 (2013), no. 6, 1662–1669.
  • S. Liu and J. Meng, Forwarding indices of $4$-regular circulants, Eng. Lett. 24 (2016), no. 1, 62–68.
  • H. Minc, Nonnegative Matrices, Wiley-Interscience Series in Discrete Mathematics and Optimization, A Wiley-Interscience Publication, John Wiley & Sons, New York, 1988.
  • B. Pang, H. Shao and W. Gao, A measurement-based admission control scheme for DiffServ network: design and application, Chin. J. Comput. 26 (2003), no. 3, 257–265.
  • R. Saad, Complexity of the forwarding index problem, SIAM J. Discrete Math. 6 (1993), no. 3, 418–427.
  • P. Solé, The edge-forwarding index of orbital regular graphs, Discrete Math. 130 (1994), no. 1-3, 171–176.
  • A. Thomson, Frobenius Graphs as Interconnection Networks, Ph.D Thesis, The University of Melbourne, 2011.
  • A. Thomson and S. Zhou, Gossiping and routing in undirected triple-loop networks, Networks 55 (2010), no. 4, 341–349.
  • J.-M. Xu and M. Xu, The forwarding indices of graphs–a survey, Opuscula Math. 33 (2013), no. 2, 345–372.
  • M. Xu, J.-M. Xu and L. Sun, The forwarding index of the circulant networks, J. Math. (Wuhan) 27 (2007), no. 6, 623–629.